Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Counting elliptic curves in $ \mathrm{K3}$ surfaces

Authors: Junho Lee and Naichung Conan Leung
Journal: J. Algebraic Geom. 15 (2006), 591-601
Published electronically: May 2, 2006
MathSciNet review: 2237262
Full-text PDF

Abstract | References | Additional Information

Abstract: We compute the genus $ g=1$ family GW-invariants of K3 surfaces for non-primitive classes. These calculations verify the Göttsche-Yau-Zaslow formula for non-primitive classes with index two. Our approach is to use the genus two topological recursion formula and the symplectic sum formula to establish relationships among various generating functions.

References [Enhancements On Off] (What's this?)

  • 1. J. Bryan and N.C. Leung, The enumerative geometry of K3 surfaces and modular forms, J. Amer. Math. Soc. 13 (2000), 371-410. MR 1750955 (2001i:14071)
  • 2. -, Counting curves on irrational surfaces, Survey of Differential Geometry. 5 (1999), 313-339. MR 1772273 (2001i:14072)
  • 3. E. Getzler, Topological recursion relations in genus 2, In ``Integrable systems and algebraic geometry (Kobe/Kyoto, 1997).'' World Sci. Publishing, River Edge, NJ, 198, pp. 73-106. MR 1672112 (2000b:14028)
  • 4. L. Göttsche, A conjectural generating function for numbers of curves on surfaces, Comm. Math. Phys. 196 (1998), no. 3, 523-533. MR 1645204 (2000f:14085)
  • 5. E. Ionel and T. Parker, The Symplectic Sum Formula for Gromov-Witten Invariants, Ann. Math. 159 (2004), 935-1025. MR 2113018 (2006b:53110)
  • 6. M. Kontsevich and Y.I. Manin, Relations between the correlators of the topological sigma model coupled to gravity, Commun. Math. Phys. 196 (1998), 385-398. MR 1645019 (99k:14040)
  • 7. J. Lee, Family Gromov-Witten Invariants for Kähler Surfaces, Duke Math. J. 123 (2004), no. 1, 209-233. MR 2060027 (2005d:53141)
  • 8. -, Counting Curves in Elliptic Surfaces by Symplectic Methods, preprint, math. SG/0307358, to appear in Comm. Anal. and Geom.
  • 9. Liu Xiaobo, Quantum product on the big phase space and the Virasoro conjecture, Adv. math. 169 (2002), 313-375. MR 1926225 (2003j:14075)
  • 10. J. Lee and N.C. Leung, Yau-Zaslow formula on K3 surfaces for non-primitive classes, Geom. Topol. 9 (2005), 1977-2012. MR 2175162
  • 11. J. Li and G. Tian, Virtual moduli cycles and Gromov-Witten invariants of general symplectic manifolds, Topics in symplectic $ 4$-manifolds (Irvine, CA, 1996), 47-83, First Int. Press Lect. Ser., I, International Press, Cambridge, MA, 1998. MR 1635695 (2000d:53137)
  • 12. D. Mumford, Towards an enumerating geometry of the moduli space of curves, in Arithmetic and Geometry, M. Artin and J. Tate, eds., Birkhäuser, 1995, 401-417.
  • 13. Y. Ruan and G. Tian, Higher genus symplectic invariants and sigma models coupled with gravity, Invent. Math. 130 (1997), 455-516. MR 1483992 (99d:58030)
  • 14. S.T. Yau and E. Zaslow, BPS States, String Duality, and Nodal Curves on K3, Nuclear Phys. B 471 (1996), 503-512. MR 1398633 (97e:14066)

Additional Information

Junho Lee
Affiliation: 921 D Cherry Lane, East Lansing, Michigan 48823

Naichung Conan Leung
Affiliation: Institute of Mathematical Sciences, The Chinese University of Hong Kong, Shatin, NT, Hong Kong

Received by editor(s): April 29, 2004
Received by editor(s) in revised form: October 9, 2005
Published electronically: May 2, 2006
Additional Notes: The second author is partially supported by NSF/DMS-0103355, CUHK/2060275, and CUHK/2160256.

American Mathematical Society